Re: [MOL] side effects - can you help?/REply [00542] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] side effects - can you help?/REply



Hi Lisa;
    It might help your dads energy if he could drink protein
drinks. It is so hard to go through these trtmts. Some of
the side effects are just horrible. As a caregiver I feel so
helpless when my husbands suffers. Hugs and Prayers for you
and your dad......Beav

Winn wrote:

>   Lillian - I'm glad I keep these emails!  You asked
> before if my dad has mouth sores - he didn't then but you
> should see him now.  His lips, inside his lips, cheeks,
> gums, top-bottom-sides of tongue, roof and throat are
> covered in the biggest, bloody sores you can imagine.  Doc
> had him on IV's from home and morphine every couple of
> hours.  They are improving now - almost 15 days of hell he
> went through. These sore came after his first treatment of
> adjuvant chemo which consisted of carboplatin and 5FU.
> Doc says the 5FU caused the sores, not the carbo.  Doc
> also thinks because Dad had so many radiation treatments
> to the insides of his mouth that the effect was
> intensified. All agree, he will never do the 5FU again.
> Doc plans the carboplatin alone for the next two tx.  Any
> info on you can share?  He's about had enough - don't know
> how much more he can physically take.  He's lost 70 lbs in
> 3 mo. and barely has enough energy to get himself back and
> forth to the bathroom. I appreciate any advice you or the
> other molers can give.Thanks - Lisa in Colorado
>
>      ----- Original Message -----
>      From: Lillian
>      To: mol-cancer@lists.meds.com
>      Sent: Friday, September 08, 2000 8:45 AM
>      Subject: Re: [MOL] side effects - can you
>      help?/REply
>       Hope this will help you and your dad.  Does
>      your father have mouth sores?  Here's a lot of
>      informaion for the two of you.  Hope it helps,
>      Warmly, your friend, lillian    A drug called
>      phenergan-antinousee (sp?) increases
>      appitite \Much information on
>      Cisplatinum: http://www.ussc.alltheweb.com/cgi-bin/search?exec=FAST+Search&type=all&query=Cisplatinum&exec=FAST+Search Much
>      Information on
>      5-FU: http://www.ussc.alltheweb.com/cgi-bin/search?exec=FAST+Search&type=all&query=5-FU&exec=FAST+Search Some
>      informationon
>      Nasopharangeal: http://www.ussc.alltheweb.com/cgi-bin/search?exec=FAST+Search&type=all&query=Nasopharangeal&exec=FAST+Search We
>      invite you to take a look at our Album.
>      www.angelfire.com/sc/molangels/index.html   (
>      Very informational, good tips, Molers pictures,
>      art work and much more....
>
>           ----- Original Message -----
>           From: Winn
>           To: mol-cancer@lists.meds.com
>           Sent: Friday, September 08, 2000 5:13
>           AM
>           Subject: Re: [MOL] side effects - can
>           you help?/REply
>            Lillian, Beav: Thank you for the
>           information you shared with me. Never
>           even considered non-metallic utinsels
>           to help with the salt - makes sense.
>           He will drink the Ensure or Boost but
>           not much of it and won't let us make
>           it into shakes.  No interest in food,
>           liquid or solid. He has Stage 3
>           Nasopharangeal Carcinoma.  Treatments
>           include radiation 5x week for 7 weeks
>           and chemo. The chemo schedule is
>           Cisplatinum on days 1, 22, 43 of
>           radiation. Following radiation is
>           Cisplatinum day 1 and 5FU days 1-5 on
>           the pump - this series for 3
>           months. The nurses said 5FU is nothing
>           like the Cisplatinum, not near as
>           bad.  The research I've done doesn't
>           look one bit better than the
>           Cisplatinum.  Any info on 5FU and what
>           to expect?  Dad is also on Ethyol
>           (Amifostine) daily before radiation,
>           to protect salivary glands and taste
>           buds, then in mega doses on chemo days
>           to protect kidneys and other.  Getting
>           started on the ethyol was a ride in
>           itself... Dad just had the second
>           Cisplatinum.  Have so far still to
>           go.  He is an amazing man, so strong
>           and wonderful.  Kills your soul to see
>           this and not be able to help.  You
>           guys are great and to see a reply is a
>           real thrill.  Thanks.
>
>                ----- Original Message -----
>                From: Lillian
>                To:
>                mol-cancer@lists.meds.com
>                Sent: Thursday, September
>                07, 2000 7:16 PM
>                Subject: Re: [MOL] side
>                effects - can you
>                help?/REply
>                 Dear Friend:  I know this
>                is playing havoc on you and
>                no wonder. In all the
>                researching that I have done
>                these past year's I am
>                discovering more and more
>                Doctors are using a two or
>                three prong chemo therapy.
>                Meaning different types of
>                chemo.  They are also giving
>                the chemo in lower dosages.
>                Many on our forum have been
>                on this chemo program, not
>                sick to their stomach, not
>                loosing their hair.  The
>                researchers are saying that
>                the low dosage has the same
>                affect as an aggressive
>                dosage. Use plastic utensils
>                and plates to take away some
>                of the salt
>                taste. phenergan-antionousee
>                (sp) makes patients want to
>                eat.
>
>                     What chemo drugs
>                     is he on?  For
>                     what type of
>                     cancer and stage?
>                     I really suggest
>                     that you talk with
>                     his Doctor and get
>                     that dosage
>                     lowered. I would
>                     not let this go.
>                     Some chemo's do
>                     cause chills. I am
>                     sorry to hear your
>                     father is going
>                     through so much.
>                     Warmly, your
>                     friend, lillian
>


------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------